Pennsylvania, 2016

Winter Weather in Pennsylvania, January 12, 2016

January 12, 2016 · NWS PHI · 2 events in 2 counties and zones

A strong southerly flow preceding a cold front produced wind gusts in the 30 to 40 mph range during the afternoon hours on January 12th. in the 40 to 50 mph range, then occurred during the evening and early overnight hours as the cold front, then its associated upper level trough axis, moved through.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong southerly flow preceding a cold front produced wind gusts in the 30 to 40 mph range during the afternoon hours on January 12th. Higher gusts...in the 40 to 50 mph range, then occurred during the evening and early overnight hours as the cold front, then its associated upper level trough axis, moved through. Snow showers associated with this frontal passage produced the first coating of snow so far this winter season in some areas. However, except for the southern Poconos, where 1 to 2 inches was reported, accumulations were under one inch.

Some specific wind gusts include 45 MPH near Deer Lake (Berks County), 43 MPH near Tullytown (Bucks County), 44 MPH near Cochranville (Chester County), 44 MPH at Pocono Mountains Municipal Airport (Monroe County), and 48 MPH at Northeast Philadelphia Airport. Some snow reports include 0.8 inches in Temple (Berks), 0.7 near Sellersville (Bucks), 1.2 inches in East Nantmeal (Chester), 0.7 in South Allentown (Lehigh), 1.9 at Tobyhanna (Monroe), 1.0 in Gilbertsville (Montgomery), and 0.8 in Bushkill Township (Northampton).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 12, 4:07 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 12, 4:07 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST TUE JAN 12 2016

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES AND INTO
SOUTHEASTERN CANADA LATER TODAY. THE STRONG COLD FRONT ASSOCIATED
WITH THIS LOW WILL CROSS THE REGION THIS EVENING. HIGH PRESSURE
WILL BUILD BACK INTO THE AREA THROUGH FRIDAY. COMPLEX LOW
PRESSURE WILL IMPACT THE NORTHERN MID-ATLANTIC STATES ON SATURDAY
BEFORE MOVING AWAY ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT LATE-DAY, A STRENGTHENING AREA OF LOW PRESSURE WAS TRACKING FROM
THE EASTERN GREAT LAKES INTO SOUTHEASTERN CANADA, WITH ITS
ASSOCIATED STRONG COLD FRONT PROGRESSING ACROSS CENTRAL PA. AHEAD OF
AND ACCOMPANYING THIS BOUNDARY ARE SOME SCATTERED SNOW/RAIN SHOWERS.
BASED ON TEMPERATURES ACROSS OUR REGION AND HRRR/RAP TIMING OF THE
PRECIP, MUCH OF THIS ACTIVITY WILL CONTINUE TO OVERSPREAD OUR AREA
THROUGH LATE-DAY/EARLY EVENING, WITH MAINLY SOME LIGHT SNOW
ACCUMULATING UP TO AROUND AN INCH TO AN INCH AND A HALF ACROSS THE
POCONOS AND NORTHWEST NJ. FARTHER SOUTH AND EAST, UP TO A FEW TENTHS
OF AN INCH OF SNOW MAY ACCUMULATE, DOWN TOWARD THE I-95 CORRIDOR AND
VICINITY, DEPENDING ON HOW QUICKLY SOME OF THE COLD/DRY AIR BEHIND
THE FRONT CAN ADVANCE INTO OUR REGION BEFORE PRECIP ENDS.
HIGHEST/LIKELY POPS FOR OUR REGION CONTINUE TO BE ACROSS OUR
NORTHWEST ZONES WHERE THE BEST ORGANIZATION AND ATMOSPHERIC LIFT
WILL BE FOUND, WITH MOSTLY HIGH CHANCE POPS AROUND THE DELAWARE
VALLEY AND LOW CHANCE ACROSS SOUTHERN NJ TO THE SOUTHERN DELMARVA.

A MORE ORGANIZED LINE OF SNOW SHOWERS IS ADVANCING EAST THROUGH
CENTRAL PA, AND THIS MAY LEAD TO SOME BRIEF SNOW SQUALL CONDITIONS
INTO OUR REGION, WITH A POTENTIAL HEAVIER BURST OF SNOW AND REDUCED
VISIBILITIES, CENTERED AROUND THE 0Z TO 01Z TIMEFRAME. THIS IS ALSO
AROUND THE TIME THAT TEMPERATURES WILL BE EDGING DOWN TO THE
FREEZING MARK ACROSS THE DELAWARE VALLEY REGION AND VICINITY. THE
FALLING SNOW WILL LIKELY MELT ON CONTACT WITH PAVED SURFACES, BUT
WITH FALLING TEMPS AND GUSTY WINDS PICKING UP, A QUICK FREEZE COULD
OCCUR ALONG ROADS AND SIDEWALKS. THOSE TRAVELING THIS EVENING ARE
URGED TO USE CAUTION.

AS THE SURFACE COLD FRONT CLEARS THE AREA, GUSTY WESTERLY WINDS WILL
BE PICKING UP IN ITS WAKE. THERE IS THE POTENTIAL FOR SOME SCATTERED
WIND GUSTS ACROSS THE REGION TO REACH BETWEEN 45 TO 50 MPH, AND WITH
THIS IN MIND, WE HAVE ISSUED A WIND ADVISORY THAT RUNS THROUGH THIS
EVENING AND TONIGHT. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO
RANGE FROM THE TEENS IN THE NORTH TO THE LOWER/MID 20S ELSEWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A COLD WEST-NORTHWESTERLY FLOW WILL PREVAIL ACROSS OUR REGION
WEDNESDAY AS LOW PRESSURE AND A COLD FRONT DEPART TO THE NORTH AND
EAST AND HIGH PRESSURE TO OUR SOUTHWEST BEGINS TO INFLUENCE THE MID
ATLANTIC. MUCH OF OUR AREA WILL HAVE AMPLE SUN THROUGH THE DAY,
EXCEPT FOR THE POCONOS WHERE THE CONTINUED WEST-NORTHWEST FLOW COULD
ALLOW ENOUGH MOISTURE COMING OFF THE GREAT LAKES TO PRODUCE SOME
SCATTERED SNOW SHOWERS, ESPECIALLY DURING THE MORNING HOURS. WEST-
NORTHWEST WINDS MAY GUST TO AROUND 30 MPH AT TIMES, AND HIGH
TEMPERATURES ARE EXPECTED TO RANGE MAINLY IN THE UPPER 20S AND LOWER
30S ACROSS THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE EXTENDD PD BEGINS WITH HIGH PRES OVER THE SERN CONUS AND A WK
BNDRY NR THE GRTLKS WITH SOME ASSOCD PRECIP. THIS PRECIP SHUD STAY
N AND W OF THE AREA, KEEPING WED NIGHT THRU ERLY FRI DRY.

LOW PRES WILL DEVELOP ACRS THE PLAINS AND COMBINE WITH ANOTHER LOW
EJECTING OUT OF THE GLFMEX. THIS DOUBLE BARRELED LOW PRESSURE SYS
WILL ADVANCE TWD THE AREA ON FRI AND COULD BEGIN TO IMPACT THE
REGION LATER FRI. THERE REMAIN SOME TIMING DIFFS, WITH THE ECMWF
BEING STRONGER WITH THE GLFMEX LOW AND A BIT FASTER.

HOWEVER, BY FRI NIGHT ALL AREAS ARE GETTING PRECIP. CONDS WILL BE
COLD ENOUGH FRI NIGHT FOR SOME WINTRY PRECIP IN THE EXTREME NRN
AND WRN AREAS. NEVERTHELESS, AS THE LOWS APPROACH, WARM AIR WILL
BE BROUGHT IN AND MOST LOCATIONS WILL EXPERIENCE PLAIN RAIN, SOME
OF WHICH COULD BE HEAVY AT TIMES, ESPECIALLY FRI NIGHT INTO ERLY
SAT.

BY LATER SAT, THE LOW WILL BE MOVG AWAY, PRECIP SHUD END AS THE
LOW MOVES FURTHER AWAY AND THE CFP OCCURS. STRONG HIGH PRES
BEGINS TO BUILD DOWN FROM CANADA WHICH WILL ALSO CREATE A STRONG
PGRAD FOR MORE GUSTY NW WIND. AGAIN, THERE ARE SOME TIMING DIFFS
WITH THE ECMWF ENDING THE PRECIP SOONER THAN THE GFS. THE CMC LIES
SOMEWHERE IN THE MIDDLE.

MON AND TUE LOOK TO BE COLD WITH NW FLOW WITH CAN HIGH OVER THE
MIDSECTION OF THE COUNTRY. WITH NWLY FLOW, THERE IS AT LEAST SOME
POTENTIAL FOR SNOW SHOWERS, MAINLY N AND W, BUT CAN'T BE RULED OUT
ELSEWHERE....BUT THOSE DETAILS CAN'T BE REFINED AT THIS TIME
SCALE.

AS HAS BEEN THE CASE SO FAR THIS JAN, TEMPS ARE ON A ROLLER
COASTER....WE WILL CLIMB TO NR OR JUST ABV 50 DEGREES, WHICH IS
ABOUT 10 DEGREES ABV NRML BY FRI AND SAT, BEFORE TAKING A NOSE
DIVE BEHIND THE CDFNT ASSOCD WITH THE COMPLEX LOW THAT MOVES BY
OVER THE WEEKEND. TEMPS WILL NOT GET ABV 30 DEGREES IN MANY SPOTS
MON AND TUE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH TONIGHT...MOSTLY VFR CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE AREA, BUT WE HAVE INCLUDE SUB-VFR AND LOWER CONDITIONS
WITH SCATTERED SNOW/RAIN SHOWERS THAT ARE ANTICIPATED ACROSS THE
REGION LATE-DAY AND THIS EVENING. A BRIEF HEAVIER BURST/SNOW SQUALL
MAY OCCUR ROUGHLY IN THE 0Z TO 03Z TIMEFRAME, AND WE HAVE INCLUDED
IFR VSBYS IN A TEMPO GROUP IN THE AFFECTED TAF SITES. SOUTHWEST
WINDS WILL BECOME WEST FOLLOWING A COLD FRONT PASSAGE, WITH GUSTS
INCREASING UP TO AROUND 35 KNOTS PLUS. STRONG WIND GUSTS WILL
CONTINUE THROUGH THE OVERNIGHT.

WEDNESDAY...VFR CONDITIONS. WESTERLY WINDS GUSTING TO AROUND 30
KNOTS THROUGH MUCH OF THE DAY.

OUTLOOK...
WED NIGHT THRU THU...VFR. GUSTY W WIND 20 TO 25 KT. HIGH
CONFIDENCE.

FRI AND FRI NIGHT...VFR DURG THE DAY. CONDS WILL DETERIORATE TO
MVFR PSBL IFR LATE FRI INTO FRI NIGHT AS LOW PRES APPROACHES FROM
THE S AND W.  MDT CONFIDENCE.

SAT...MVFR/IFR PSBL IN MAINLY SHRA, ESPECIALLY ERLY. SOME WINTRY
PRECIP PSBL ERLY N AND W.  MDT CONFIDENCE.

SAT NIGHT AND SUN...CONDS IMPROVING TO VFR. HIGH CONFIDENCE.

&&

.MARINE...
A GALE WARNING CONTINUES FOR OUR COASTAL WATERS AND FOR DELAWARE BAY
THIS EVENING AND INTO WEDNESDAY MORNING. GUSTS OVER THE WATERS ARE
EXPECTED TO REACH AROUND 40 KNOTS DURING THIS PERIOD. SEAS INTO THE
6 TO 9 FOOT RANGE ARE EXPECTED FOR THE COASTAL WATERS, WITH MOSTLY 2
TO 4 FOOT SEAS IN DELAWARE BAY. INTO WEDNESDAY MIDDAY AND AFTERNOON,
A SCA WILL LIKELY BE NEEDED BEFORE GUSTS AND SEAS FALL BELOW 25KT
AND FIVE FEET.

OUTLOOK...
WED NIGHT...A LINGERING SCA MAY STILL BE NEEDED, ESPECIALLY
EARLY.

THU THRU FRI...NO MARINE HEADLINES ARE ANTICIPATED.

SAT THRU SAT NIGHT...INCREASING WIND AND ESPECIALLY SEAS TO SCA
CRITERIA AS LOW PRES MOVES UP FROM THE S AND W AND SOME
REDEVELOPMENT OCCURS OFFSHORE.

SUN..SEAS AND WIND WILL SUBSIDE AS LOW PRES MOVES AWAY FROM THE
AREA.  BEST CHC OF SCA IS ERLY.

&&

.TIDES/COASTAL FLOODING...
WILL KEEP AN EYE ON THE POSSIBILITY OF SOME BLOWOUT TIDES WEDNESDAY
MORNING. DBOFS IS INDICATING THE POSSIBILITY WHILE THE ETSS IS NOT.
LOOKS LIKE A QUICK SHOT IF ANYTHING WITH ONE LOW TIDE POSSIBLY BEING
AFFECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR NJZ001-007>010-
     012>025-027.
DE...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR MDZ008-012-015-019-
     020.
MARINE...GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...NIERENBERG
AVIATION...KLINE/NIERENBERG
MARINE...KLINE/NIERENBERG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 12, 4:07 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST TUE JAN 12 2016

NJZ001-007>010-PAZ054-055-060>062-101-103-105-132115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
407 PM EST TUE JAN 12 2016

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SNOW SHOWERS MAY PRODUCE A LIGHT ACCUMULATION THROUGH THIS EVENING,
ESPECIALLY NORTHEAST PENNSYLVANIA INTO FAR NORTHWEST NEW JERSEY.
THE GREATEST CHANCE FOR AN INCH OF SNOW AND SLIPPERY TRAVEL IS
OVER THE POCONOS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>025-027-PAZ070-071-102-104-
106-132115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
407 PM EST TUE JAN 12 2016

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ026-132115-
COASTAL OCEAN-
407 PM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 12, 4:33 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EST TUE JAN 12 2016

MDZ008-NJZ007-009-PAZ054-055-060>062-101>103-105-122330-
CECIL-HUNTERDON-WARREN-CARBON-MONROE-BERKS-WESTERN
CHESTER-NORTHAMPTON-WESTERN MONTGOMERY-EASTERN CHESTER-LEHIGH-UPPER
BUCKS-
433 PM EST TUE JAN 12 2016

...DANGEROUS SNOW SQUALLS WILL MOVE IN BY 6 PM EST...

* AT 430 PM EST...A SNOW SQUALL WAS MOVING THROUGH CENTRAL
  PENNSYLVANIA. THIS SNOW SQUALL IS EXPECTED TO MOVE INTO
  SOUTHEASTERN PENNSYLVANIA BY 6 PM EST.

* VISIBILITIES NEAR ONE QUARTER MILE AT TIMES WILL BE POSSIBLE.

* NEW SNOW ACCUMULATIONS OF AROUND ONE INCH WILL BE POSSIBLE. THIS
  WILL LIKELY FALL IN LESS THAN ONE HOUR.

OCCASIONAL LIGHTNING IS ALSO POSSIBLE.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
COULD LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.

A RAPID DROP IN TEMPERATURES WILL LEAD TO THE RAPID FORMATION OF
BLACK ICE ON AREA ROADWAYS. BLACK ICE IS NEARLY IMPOSSIBLE TO SEE
AND ROADWAYS MAY APPEAR WET. PLEASE USE EXTREME CAUTION...ESPECIALLY
ON BRIDGES...OVERPASSES AND AROUND CURVES. ALLOW PLENTY OF STOPPING
DISTANCE AND AVOID BRAKING SUDDENLY.

LAT...LON 4057 7602 4065 7598 4074 7576 4091 7599
      4101 7573 4110 7575 4112 7564 4123 7554
      4125 7513 4115 7515 4105 7492 4077 7504
      4014 7549 3960 7612 3972 7623 3976 7606
      3987 7599 4011 7594 4014 7588 4049 7643
TIME...MOT...LOC 2125Z 270DEG 36KT 4187 7663 4022 7746 3968 7861

SFJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Berks

When
January 12, 6:00 PM EST to 8:00 PM EST
Where
Berks forecast zone
Reported by
Newspaper
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

A fast moving snow squall arrived in Berks County around 6 PM and almost immediately caused slick driving conditions. Numerous accidents were reported, none with any serious injuries. More than a dozen roads were reported closed because of icy conditions as crews scrambled to treat surfaces with salt. The area around Pricetown and Fleetwood was particularly hit hard by ice from melting snow, as parts of Routes 662 and 73 were shut down for several hours.

Winter Weather, Eastern Montgomery

When
January 12, 8:18 PM EST
Where
Eastern Montgomery forecast zone
Reported by
Social Media
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Strong winds blew down a large tree on Karen Lane in Hatboro.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607679, 607681.